Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 10, 2018, 6:23 PM EDT for Fulton County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2018, 6:23 PM EDT (22:23 UTC)
- Expired
- Oct 10, 2018, 7:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
County Fulton County, GA
The radar
The Atlanta radar (KFFC), 43 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
889
WWUS82 KFFC 102223
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
623 PM EDT WED OCT 10 2018
GAZ032-033-043-044-102300-
North Fulton GA-Douglas GA-Cobb GA-South Fulton GA-
623 PM EDT WED OCT 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHEASTERN
DOUGLAS...SOUTHERN COBB AND NORTHEASTERN SOUTH FULTON COUNTIES UNTIL
700 PM EDT...
At 622 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Lakewood Park, or near
Atlanta...moving northwest at 20 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Atlanta, Smyrna, East Point, College Park, Austell, Hapeville, Grant
Park-Zoo Atlanta, Midtown, Lithia Springs, Sweetwater Creek State
Park, West End, Sweet Auburn, Turner Field, Bankhead, Six Flags Over
Georgia, Cascade Heights, Lakewood Park, Sandtown and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3389 8460 3376 8435 3369 8435 3365 8437
3365 8444 3367 8469
TIME...MOT...LOC 2222Z 116DEG 19KT 3371 8437
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 10, 3:32 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Oct 10, 3:32 PM EDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 332 PM EDT Wed Oct 10 2018 .SHORT TERM /Today through Friday/... ...Remnants of Michael To Track Across East and Central Georgia... Hurricane Michael made landfall near Mexico Beach Florida as a major hurricane at category 4 earlier this afternoon. It is now making a rapid acceleration to the NE with outer rain bands already affecting Central Georgia. The most immediate concern is the tornado threat as CAPE values have increased to 2000 J/KG and helicities will remain quite high through the entirety of this tropical event. Tornado watch has been issued for all of central Georgia and extending into the southern Atlanta metro. Winds will be an increasing concern from late evening into the overnight period as the initial tight wind circulation expands allowing for a larger envelope of damaging winds. With a stronger landfall, weakening will now only take this down to a Category 1 hurricane as it approaches the forecast area. As it tracks across Central Georgia, hurricane force winds may transition to mainly gusts but effects will remain the same with hundreds if not thousands of trees and powerlines downed. Some could be without power for several days or up to a week depending on how much intensity is maintained with Michael. Have upgraded with the last package the tropical storm warning to a hurricane warning for Telfair and Wheeler counties. Remainder of warnings look on track. Did not want to confuse remainder of the area with Wind Advisory for now but did include in PNS that areas including the Atlanta metro would see some damaging winds to down trees and powerlines but no Tropical Storm force anticipated. QPF with latest run has increased slightly and will now carry 4 to 6 inches with locally higher amounts but current flood watch is uneffected. In other news, Fall makes an appearance Thursday night into Friday with lows for portions of the metro now expected in the upper 40s. Something to look forward to for those that enjoy such weather. Deese .LONG TERM /Friday Night through Tuesday/... Little changes were made to the long term with the focus obviously on Hurricane Michael. Did make minor tweaks to the extended temperatures and pops to account for the latest thinking, including a slight decrease in low temperatures next week. Otherwise, the previous forecast discussion remains applicable and follows below. 31 A much quieter long term is expected with most precip ended by Thursday night with just small chances for light showers briefly over the far e central cwa. Dry and much cooler weather is then expected for Friday and Saturday with temperatures within about 5 degrees of normal. Starting Sunday and beyond, a WSW flow aloft could have limited moisture and a short wave or two in conjunction with a weak cold front forecast to move across the area on Monday. This will amount to slight chance to chance pops for light showers through this timeframe. Instability will be very limited as well. Temperatures will mostly warm to above normal but not as much as previous. BDL .AVIATION... 18Z UPDATE... Forecast will be entirely dependent upon intensity forecast of Hurricane Michael and how much it weakens as it progresses inland. Right now, the strongest winds look to be along the right side of the storms track and would include MCN and AHN. MCN looks to have the strongest winds with gusts in excess of 40 kts after 06Z. for the ATL terminals, less in the way of winds expected but still possible to see gusts in the lower 30s. Stronger winds aloft and will need to monitor closely for enhanced SHRA development which could allow surface winds to increase ever so slightly. Feel at this time that surface winds cover this adequately for now and will maintain the 21G32kt for ATL. With winds remaining elevated, will keep cigs from going too low but still anticipate widespread IFR conditions for the overnight period. Rapid improvement anticipated for Thu afternoon with clouds scattering out and winds decreasing. //ATL CONFIDENCE...18Z UPDATE... Medium on wind gusts and cigs. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 81 70 80 51 / 80 100 100 5 Atlanta 81 71 78 51 / 90 100 60 0 Blairsville 76 66 72 44 / 60 100 80 0 Cartersville 82 69 77 48 / 80 100 60 0 Columbus 83 72 82 53 / 100 100 30 0 Gainesville 78 70 78 51 / 80 100 90 0 Macon 84 73 83 52 / 100 100 60 0 Rome 83 70 77 48 / 80 90 50 0 Peachtree City 82 71 79 49 / 90 100 50 0 Vidalia 85 75 85 57 / 90 100 80 5 && .FFC WATCHES/WARNINGS/ADVISORIES... Tornado Watch until 2 AM EDT Thursday for the following zones: Baldwin...Barrow...Bibb...Bleckley...Butts...Chattahoochee... Clarke...Crawford...Crisp...Dodge...Dooly...Emanuel...Glascock... Greene...Hancock...Harris...Henry...Houston...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Macon...Marion... Meriwether...Monroe...Montgomery...Morgan...Muscogee...Newton... Oconee...Oglethorpe...Peach...Pike...Pulaski...Putnam... Rockdale...Schley...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Treutlen...Twiggs... Upson...Walton...Warren...Washington...Webster...Wheeler... Wilcox...Wilkes...Wilkinson. Flash Flood Watch through Thursday afternoon for the following zones: Baldwin...Bibb...Bleckley...Butts...Chattahoochee... Clarke...Crawford...Crisp...Dodge...Dooly...Emanuel...Glascock... Greene...Hancock...Houston...Jasper...Jefferson...Johnson... Jones...Lamar...Laurens...Macon...Madison...Marion...Monroe... Montgomery...Morgan...Muscogee...Newton...Oconee...Oglethorpe... Peach...Pulaski...Putnam...Schley...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Treutlen...Twiggs... Upson...Walton...Warren...Washington...Webster...Wheeler... Wilcox...Wilkes...Wilkinson. Tropical Storm Warning for the following zones: Baldwin...Bibb... Chattahoochee...Crawford...Emanuel...Glascock...Greene... Hancock...Jasper...Jefferson...Johnson...Jones...Lamar... Monroe...Montgomery...Morgan...Muscogee...Oglethorpe...Peach... Putnam...Talbot...Taliaferro...Taylor...Toombs...Treutlen... Twiggs...Upson...Warren...Washington...Wilkes...Wilkinson. Hurricane Warning for the following zones: Bleckley...Crisp... Dodge...Dooly...Houston...Laurens...Macon...Marion...Pulaski... Schley...Stewart...Sumter...Telfair...Webster...Wheeler... Wilcox. && SHORT TERM...Deese LONG TERM....31 AVIATION...Deese
Hazardous weather outlook, Oct 10, 2:57 PM EDT, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 257 PM EDT Wed Oct 10 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 257 PM EDT Wed Oct 10 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Hurricane Michael will have significant impacts for central and a large portion of north Georgia today and tonight. Please refer to the Hurricane Local Statement /ATLHLSFFC/ and the Flash Flood Watch /ATLFFAFFC/ for all the details due to Hurricane Michael. Also, please visit our web site at weather.gov/atlanta. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Strong gusty winds, heavy rains and isolated thunderstorms are expected to diminish through the day Thursday. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the latest information this afternoon and evening for possible activation across north and central Georgia.
In the hours before
Special weather statement, Oct 10, 4:19 PM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
419 PM EDT WED OCT 10 2018
GAZ058-059-071-072-102045-
Butts GA-Monroe GA-Jones GA-Jasper GA-
419 PM EDT WED OCT 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUTTS...NORTHEASTERN
MONROE...NORTHWESTERN JONES AND SOUTHWESTERN JASPER COUNTIES UNTIL
445 PM EDT...
At 418 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Round Oak, or 10 miles
northwest of Gray...moving northwest at 30 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Flovilla, Hillsboro, McElheneys Crossroads, Berner, Round Oak, Indian
Springs State Park and Adgateville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
A tornado watch remains in effect. Continue to monitor NOAA Weather
Radio...weather.gov or other media outlets for further statements or
possible warnings on these storms.
LAT...LON 3313 8357 3304 8367 3322 8398 3338 8378
TIME...MOT...LOC 2018Z 139DEG 24KT 3311 8366Special weather statement, Oct 10, 4:34 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
434 PM EDT WED OCT 10 2018
GAZ067-069-079-102100-
Upson GA-Meriwether GA-Talbot GA-
434 PM EDT WED OCT 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UPSON...SOUTHEASTERN
MERIWETHER AND NORTHERN TALBOT COUNTIES UNTIL 500 PM EDT...
At 434 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Lincoln Park, or near
Thomaston...moving northwest at 35 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Thomaston, Manchester, Woodbury, Warm Springs, Sunset Village,
Lincoln Park, Sprewell Bluff State Park, Raleigh and Sunnyside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3286 8428 3278 8432 3285 8468 3300 8465
TIME...MOT...LOC 2034Z 114DEG 30KT 3283 8437Local storm report, Oct 10, 6:00 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 PM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TORNADO 4 W HORNS 32.68N 84.08W
10/10/2018 CRAWFORD GA EMERGENCY MNGR
TREES AND POWER LINES DOWN IN FLINT RIVER ESTATES ON
HWY 128 WEST OF ROBERTA.
&&
EVENT NUMBER FFC1800867
KINGLocal storm report, Oct 10, 6:04 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
604 PM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TORNADO 4 W HORNS 32.68N 84.08W
10/10/2018 CRAWFORD GA EMERGENCY MNGR
MULTIPLE STRUCTURES DAMAGED ALONG WITH TREES AND POWER
LINES DOWN ON FLINT RIVER ESTATES RD ON HWY 128 WEST OF
ROBERTA.
&&
CORRECTED FATALITIES...INJURIES...REMARKS
EVENT NUMBER FFC1800867
KINGLocal storm report, Oct 10, 6:16 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
616 PM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TROPICAL STORM 3 SSE SHILOH 32.76N 84.67W
10/10/2018 TALBOT GA EMERGENCY MNGR
TREES AND POWER LINES REPORTED DOWN ON JUNIPER TRAIL IN
OAK MOUNTAIN ESTATES.
&&
EVENT NUMBER FFC1800868
KINGSpecial weather statement, Oct 10, 6:23 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
623 PM EDT WED OCT 10 2018
GAZ032-033-043-044-102300-
North Fulton GA-Douglas GA-Cobb GA-South Fulton GA-
623 PM EDT WED OCT 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHEASTERN
DOUGLAS...SOUTHERN COBB AND NORTHEASTERN SOUTH FULTON COUNTIES UNTIL
700 PM EDT...
At 622 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Lakewood Park, or near
Atlanta...moving northwest at 20 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Atlanta, Smyrna, East Point, College Park, Austell, Hapeville, Grant
Park-Zoo Atlanta, Midtown, Lithia Springs, Sweetwater Creek State
Park, West End, Sweet Auburn, Turner Field, Bankhead, Six Flags Over
Georgia, Cascade Heights, Lakewood Park, Sandtown and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3389 8460 3376 8435 3369 8435 3365 8437
3365 8444 3367 8469
TIME...MOT...LOC 2222Z 116DEG 19KT 3371 8437The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 11:37 AM EDT | Hurricane Warning | FFC | Bleckley, Crisp, Dodge, Dooly, Houston, Laurens and 10 more | 14 hr |
| Oct 10, 2:36 PM EDT | Special Weather Statement | FFC | Upson | 24 min |
| Oct 10, 2:46 PM EDT | Special Weather Statement | FFC | Laurens | 29 min |
| Oct 10, 3:01 PM EDT | Special Weather Statement | FFC | Houston | 29 min |
| Oct 10, 3:07 PM EDT | Special Weather Statement | FFC | Schley, Sumter | 23 min |
| Oct 10, 3:11 PM EDT | Tornado Warning | FFC | Houston, Macon, Peach | 34 min |
| Oct 10, 3:19 PM EDT | Special Weather Statement | FFC | Laurens | 26 min |
| Oct 10, 3:29 PM EDT | Tornado Warning | FFC | Crawford, Peach | 20 min |
| Oct 10, 3:47 PM EDT | Special Weather Statement | FFC | Spalding | 28 min |
| Oct 10, 3:51 PM EDT | Special Weather Statement | FFC | Crawford | 24 min |
| Oct 10, 4:01 PM EDT | Tornado Warning | FFC | Crawford, Upson | 14 min |
| Oct 10, 4:16 PM EDT | Special Weather Statement | FFC | Coweta | 29 min |
| Oct 10, 4:19 PM EDT | Special Weather Statement | FFC | Jasper | 26 min |
| Oct 10, 4:34 PM EDT | Special Weather Statement | FFC | Upson | 26 min |
| Oct 10, 6:37 PM EDT | Tornado Warning | FFC | Cobb, Douglas, Fulton | 23 min |
| Oct 10, 7:20 PM EDT | Special Weather Statement | FFC | Douglas | 25 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.